Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 17, 2008, 4:45 PM MDT for El Paso County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2008, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 17, 2008, 5:45 PM MDT
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM MDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU JUL 17 2008 .SYNOPSIS... ENOUGH MOISTURE AND INSTABILITY ARE IN PLACE TO SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS TODAY AND FRIDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE AREA FROM THE EAST ON SATURDAY... REDUCING THE NUMBER OF THUNDERSTORMS EXCEPT FOR WEST OF THE CONTINENTAL DIVIDE. THERE ARE INDICATIONS THAT MOISTURE WILL INCREASE AGAIN AREA WIDE ON WEDNESDAY. && .DISCUSSION... INVERTED TROUGH HAS MOVED FAR ENOUGH SOUTHWEST TO HAVE MINIMAL INFLUENCE ON THE CWFA TODAY...BUT PLENTY OF MOISTURE REMAINS FOR DAYTIME HEATING TO WORK WITH. HEAVY RAIN HAS ALREADY OCCURRED OVER THE SOUTHERN SACRAMENTO MOUNTAINS WITH THE EASTERN GILA REGION FOLLOWING CLOSE BEHIND. EXPECT LOWLANDS TO BECOME ACTIVE THIS AFTERNOON WITH THE SOUTHERN SECTION SLOWER TO FIRE AFTER OVERNIGHT CONVECTION STABILIZED BOUNDARY LAYER SOMEWHAT. TOMORROW SHOULD BE A REPEAT AND PERHAPS SATURDAY AS WELL. BY SUNDAY THE UPPER HIGH CURRENTLY CENTERED TO OUR WEST WILL STRENGTHEN SOME AND MIGRATE NORTHEASTWARD TO EASTERN COLORADO. AS A RESULT...NORTHERLY FLOW ALOFT WILL BECOME EASTERLY...BUT WITH A CONTINENTAL ORIGIN BRINGING IN DRIER AIR AND PROBABLY VOID OF DISTURBANCES. THUS THUNDERSTORM COVERAGE WILL BE REDUCED TO ISOLATED EXCEPT GILA REGION AND SW NM CLOSER TO MOIST SOUTHERLY FLOW INTO AZ. ANOTHER INVERTED TROUGH SEEMINGLY SITS FOR DAYS OVER CENTRAL TX BEFORE FINALLY MOVING IN WEDNESDAY. IF (BIG IF) THIS HAPPENS...A WETTER PERIOD SHOULD RETURN TO THE ENTIRE AREA MIDWEEK. RAISED POPS A LITTLE WEDNESDAY. && .AVIATION...VALID 18/00Z-19/00Z... SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION AGAIN TODAY. MAINLY VFR CONDITIONS WITH IFR POSSIBLE UNDER/NEAR THE STORMS. MOUNTAIN TOPS MAY BE OBSCURED BY LOW CLOUDS AND RAIN SHAFTS. && .FIRE WEATHER... MOIST ATMOSPHERE ALONG WITH DAYTIME HEATING WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE WEEK. HEAVY RAIN WILL ONCE AGAIN BE THE MAIN THREAT WITH SHOWERS TODAY. LIGHT WINDS AND CONSISTENT TEMPERATURES CAN ALSO BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 95 73 95 74 / 30 30 30 20 30 SIERRA BLANCA TX 66 93 65 93 65 / 30 30 30 20 20 LAS CRUCES 70 96 70 95 71 / 30 30 30 20 30 ALAMOGORDO 66 93 65 94 65 / 30 30 30 20 30 CLOUDCROFT 52 71 51 72 51 / 50 40 40 40 30 TRUTH OR CONSEQUENCES 66 95 65 95 65 / 30 30 30 20 30 SILVER CITY 61 87 60 87 60 / 30 30 30 30 30 DEMING 67 96 66 94 66 / 20 30 30 20 30 LORDSBURG 68 98 67 97 67 / 10 30 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/23 FAUSETT/ADAIR
Hazardous weather outlook, Jul 17, 11:40 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1140 AM MDT THU JUL 17 2008 NMZ022>025-030>032-TXZ055-056-181745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1140 AM MDT THU JUL 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...BUT WITH A LATER START THAN WAS THE CASE YESTERDAY. AN UPPER DISTURBANCE HAS LEFT THE AREA...BUT ENOUGH MOISTURE AND INSTABILITY WILL BE AVAILABLE FOR THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE BEST CHANCES WILL BE NORTH OF A LORDSBURG TO ALAMOGORDO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON AND EVENING. BEGINNING SATURDAY...AND ESPECIALLY BY SUNDAY...DRIER AIR WILL MOVE IN FROM THE EAST AND REDUCE THE NUMBER OF THUNDERSTORMS TO ISOLATED IN COVERAGE. THE THREAT OF FLOODING WILL DECREASE WHILE THE THREAT OF MICROBURST WINDS INCREASES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW ENFORCEMENT OR THIS OFFICE.
In the hours before
Local storm report, Jul 17, 2:38 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
238 PM MDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD 2 SSE MESCALERO 33.12N 105.78W
07/17/2008 OTERO NM FIRE DEPT/RESCUE
WATER RUNNING ACROSS BIA ROUTE 10 WITH ROCKS...LOGS...
AND ASH. FEW RESIDENCES HAVE DRIVEWAYS BLOCKED BY RUNNING
WATER. NOTE...DISTANCE FROM MESCALERO ESTIMATED.
&&
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:28 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 17, 2:12 PM MDT | Flash Flood Warning | EPZ | Otero | 108 min |
| Jul 17, 5:11 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.